# SDR 2006FA0000064

- Difficulty date: January 12, 2006
- Submitted: January 20, 2006
- Operation: General aviation
- System (JASC): 5100 · Standard Practices/Structures
- Part: Case
- Condition: Leaking
- Location: Unknown
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IVSI WAS RECEIVED FOR REPAIR OF A CASE LEAK EXCEEDING MFG TOLERANCES.  (RC-60-VIL1) MFG ACCEPTABLE SEALANT FOR DASHPOT CYL ENDS AND FOR FEED-IN-FLANGE MNTG SCREW HEADS IS RED GLYPTAL.  5-MIN EXPOXY WAS APPLIED TO END CAPS AND FITTING FLANGE.  5-MIN EXPOXY HAS BEEN APPLIED OVER SCREW HEADS AND AROUND FITTING FLANGE THAT ATTACHES FEED-IN TUBE FROM DASHPOT ASSY TO REAR OF THE INSTRMT CASE, ALSO PACKED AROUND FEED-IN TUBE ITSELF. THIS METHOD OF SEALING WITH EXPOXY RATHER GYPTAL MAKES IT DIFFICULT TO FURTHER REPAIR THIS IVSI W/O DESTROYING DASHPOT FEED-IN TUBE.  NATURE OF EPOXY, IT DOES NOT ALLOW FLEXING AT JOINT, NOT RESPONSIVE TO CHANGE IN TEMP.  OVER TIME IT MAY PULL AWAY FROM ONE SURFACE AND ALLOW LEAKAGE.  (K)
